MAUDE Adverse Event Report: COOK INC CAREY-ALZATE-COONS SINGLE LUMEN GASTROJEJUNOSTOMY SET; KNT TUBES, GASTROINTESTINAL

COOK INC CAREY-ALZATE-COONS SINGLE LUMEN GASTROJEJUNOSTOMY SET; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient was undergoing placement of a carey-alzate-coons single lumen gastrojejunostomy catheter.The end of the feeding tube reportedly snapped off.The circumstances and handling conditions at the time of event are not known.There are no reported adverse patient consequences.A replacement device was obtained to complete the procedure.Additional event information was requested; no further information was received as of the date of this report.
 
Additional Manufacturer Narrative
Pma/510(k): preamendment.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, trends, dimensional verification, and visual inspection of the returned device was conducted during the investigation.One opened, used catheter was returned with biomatter present.It was confirmed that the hub separated from the catheter.The flare of the catheter shaft and the connector cap end hole were measure with calipers and pin gauge checkers, respectively.Both dimensions were found to be manufactured within specification.A visual examination found there to be no obvious damage to the hub or the catheter shaft that may have led to the separation.A review of the set lot number (7546370) and the catheter subassembly work order (b)(4) shows no nonconformances during the manufacturing process.A review of the manufacturer's database found this to be the only complaint associated with lot number 7546370 and catheter subassembly work order (b)(4).Design and manufacturing documents in place at the time of manufacture were reviewed.It was found that the device aspects in question were visually inspected, and no notable gaps in production or processing controls were noted.The risk specification for this product include the failure mode of catheter shaft separation from the hub.Based on the information provided and the results of our investigation; a definitive root cause could not be determined.This failure mode is being escalated per internal processes.We have notified the appropriate personnel and will continue to monitor for similar complaints.As a preventive measure, internal personnel were retrained to internal quality control inspection and manufacturing procedures as well as advised of the risks associated with hub failure for this device.In addition the users at this facility were retrained on use of this device.
 
Event or Problem Description
Customer reported that a patient was undergoing placement of a carey-alzate-coons single lumen gastrojejunostomy catheter.The end of the feeding tube reportedly snapped off.The circumstances and handling conditions at the time of event are not known.There are no reported adverse patient consequences.A replacement device was obtained to complete the procedure.Additional event information was requested; no further information was received as of the date of this report.After further review of the record, it was determined that it should be noted that an international customer reported this event.

Brand Name
CAREY-ALZATE-COONS SINGLE LUMEN GASTROJEJUNOSTOMY SET
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6725081
Report Number1820334-2017-01728
Device Sequence Number19149249
Product Code KNT
UDI-Device Identifier00827002029569
UDI-Public(01)00827002029569(17)200120(10)7546370
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGJS-1020
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1